Computational & Applied Mathematics
versão On-line ISSN 1807-0302
PEDREGAL, Pablo e DONOSO, Alberto. Optimal design of a plate of variable thickness: a variational approach in dimension one. Comput. Appl. Math. [online]. 2003, vol.22, n.1, pp. 75-89. ISSN 1807-0302.
For a typical design problem of a plate of variable thickness, we analyze the one-dimensional situation through a variational reformulation to discover that, in contrast with the higher dimensional case, there are optimal solutions. Another typical interpretation of this simplification is that of the optimal shape of a bending beam. The mechanism employed for the existence issue is the direct method for the new formulation. Optimality conditions are then pursued.
Palavras-chave : periodic plate; optimal design; direct method; optimality conditions.